Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 233, NWS Wichita, KS

June 3, 2008Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 3, 2008, 8:55 PM CDT for Cowley County, Kansas. It was in force for 54 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2008, 8:55 PM CDT (01:55 UTC)
Expired
Jun 3, 2008, 9:49 PM CDT
In force
54 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Cowley County, KS

The radar

The Wichita radar (KICT), 64 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 9:04 PM CDTTSTM WND GST 701 E Geuda Springs, KS
Jun 3, 9:07 PM CDTTSTM WND GST 68Arkansas City, KS
Jun 3, 9:10 PM CDTTSTM WND DMGArkansas City, KSSEVERAL LARGE TREES WERE DOWNED ACROSS TOWN, ALONG WITH SOME POWER LINES. WINDS WERE ESTIMATED AT 60 TO 70 MPH.
Jun 3, 9:10 PM CDTTSTM WND GST 63Udall, KSFROM KSN TV WEATHERLAB.
Jun 3, 9:13 PM CDTTSTM WND GST 71Winfield, KSFROM STROTHER FIELD ASOS.
Jun 3, 9:15 PM CDTTSTM WND DMGStrother Field Airport, KSAT THE TERMINAL BUILDING AT THE AIRPORT WHERE JOB SERVICES IS LOCATED PART OF THE ROOF IS IN THE PARKING LOT.
Jun 3, 9:15 PM CDTTSTM WND GST 112Strother Field Airport, KSPRIVATE COMPANY MEASURED A 112 MPH WIND GUST AT THE AIRPORT.
Jun 3, 9:24 PM CDTTSTM WND GST 60Winfield, KS
Jun 3, 9:25 PM CDTTSTM WND GST 70Burden, KS
Jun 3, 9:35 PM CDTTSTM WND DMGBurden, KSUPROOTED TREE FELL ON A HOUSE. DAMAGE TO THE HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 7:23 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3235 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1929 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.2
Supercell composite
14.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 040156
SVRICT
KSC035-040300-
/O.NEW.KICT.SV.W.0233.080604T0155Z-080604T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1000 PM CDT.

* AT 853 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS OF 70 TO 80 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF UDALL TO
  14 MILES WEST OF ARKANSAS CITY...AND MOVING EAST AT 60 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ARKANSAS CITY...ATLANTA...BURDEN...CAMBRIDGE...DEXTER...MAPLE
  CITY...UDALL...WINFIELD...ROCK...STROTHER FIELD AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING 70 MPH WINDS.

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3727 9715 3747 9714 3747 9670 3746 9651
      3700 9652 3699 9714
TIME...MOT...LOC 0155Z 266DEG 51KT 3726 9732 3700 9724

$$

ES
5 follow-up statements
000 
WWUS53 KICT 040208
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
907 PM CDT TUE JUN 3 2008

KSC035-040300-
/O.CON.KICT.SV.W.0233.000000T0000Z-080604T0300Z/
COWLEY KS-
907 PM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY COUNTY
UNTIL 1000 PM CDT...

AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF UDALL TO
ARKANSAS CITY...MOVING EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR WINFIELD BY 915 PM CDT.
  NEAR BURDEN BY 925 PM CDT.

THE TOWNS OF ARKANSAS CITY...MAPLE CITY AND CAMBRIDGE ARE ALSO IN 
THE PATH OF THESE DANGEROUS STORMS.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING 70 MPH WINDS NEAR GEUDA 
SPRINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3727 9715 3747 9714 3747 9670 3746 9651
      3700 9652 3699 9714
TIME...MOT...LOC 0207Z 266DEG 51KT 3727 9711 3701 9703

$$

LAWSON
000 
WWUS53 KICT 040218
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CDT TUE JUN 3 2008

KSC035-040300-
/O.CON.KICT.SV.W.0233.000000T0000Z-080604T0300Z/
COWLEY KS-
918 PM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY COUNTY
UNTIL 1000 PM CDT...

AT 914 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ROCK TO WINFIELD TO 6 MILES
SOUTHWEST OF MAPLE CITY...MOVING EAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR DEXTER BY 925 PM CDT.

THE TOWNS OF ROCK...MAPLE CITY AND CAMBRIDGE ARE ALSO IN THE PATH OF
THESE DANGEROUS STORMS.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING 70 MPH WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3727 9715 3747 9714 3747 9670 3746 9651
      3700 9652 3699 9714
TIME...MOT...LOC 0218Z 258DEG 59KT 3747 9694 3727 9683
          3702 9679

$$

LAWSON
000 
WWUS53 KICT 040227
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT TUE JUN 3 2008

KSC035-040300-
/O.CON.KICT.SV.W.0233.000000T0000Z-080604T0300Z/
COWLEY KS-
927 PM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY COUNTY
UNTIL 1000 PM CDT...

AT 922 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ATLANTA TO DEXTER TO MAPLE
CITY...MOVING EAST AT 60 MPH.

THESE STORMS WERE WILL AFFECT MAINLY RURAL AREAS OF COWLEY COUNTY...
INCLUDING THE TOWNS OF BURDEN...CAMBRIDGE AND ATLANTA.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD 60 TO 70 MPH WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3727 9715 3747 9714 3747 9670 3746 9651
      3700 9652 3699 9714
TIME...MOT...LOC 0227Z 263DEG 64KT 3747 9675 3719 9660
          3700 9666

$$

LAWSON
000 
WWUS53 KICT 040241
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
941 PM CDT TUE JUN 3 2008

KSC035-040300-
/O.CON.KICT.SV.W.0233.000000T0000Z-080604T0300Z/
COWLEY KS-
941 PM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY COUNTY
UNTIL 1000 PM CDT...

AT 939 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF CAMBRIDGE TO 12 MILES EAST OF
DEXTER TO 14 MILES EAST OF MAPLE CITY...MOVING EAST AT 62 MPH.

THESE STORMS WERE WILL AFFECT MAINLY RURAL AREAS OF COWLEY COUNTY.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3727 9715 3747 9714 3747 9670 3746 9651
      3700 9652 3699 9714
TIME...MOT...LOC 0241Z 263DEG 64KT 3727 9647 3714 9647
          3699 9651

$$

LAWSON
000 
WWUS53 KICT 040249
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
948 PM CDT TUE JUN 3 2008

KSC035-040258-
/O.CAN.KICT.SV.W.0233.000000T0000Z-080604T0300Z/
COWLEY KS-
948 PM CDT TUE JUN 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR COWLEY COUNTY HAS BEEN
CANCELLED...

AT 944 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3727 9715 3747 9714 3747 9670 3746 9651
      3700 9652 3699 9714
TIME...MOT...LOC 0248Z 263DEG 64KT 3728 9631 3715 9631
          3700 9636

$$

LAWSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:49 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 3, 6:49 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT TUE JUN 3 2008

.UPDATE...

.AVIATION...
FOR THE 00Z TAF SUITE.
CONCERN TONIGHT WILL BE CONVECTION CHANCES ACROSS MOST OF THE AREA
AFTER 03Z AS IMPULSE IN THE MID LAYERS MOVES ACROSS THE REGION. WILL
INCLUDE A VCTS FOR MOST LOCATIONS FROM 03-07Z/WED. COULD SEE SOME
TAFS SITES GO DOWN TO MVFR CONDITIONS IN AND NEAR THE STRONGER
TSRA.  NOT CONFIDENT ENOUGH IN WHERE TSRA WILL BE TO ADD SOME TEMPO
GROUPS AND GO MVFR CEILINGS...BUT WILL HAVE TO AMEND AS THE TSRA
APPROACHES. GREATEST AREA OF CONCERN WILL BE NEAR THE KICT/KHUT AND
POSSIBLY THE KSLN TAF SITE.

WILL SEE THIS CONVECTION PROPAGATE TO THE SOUTHEAST TOWARDS THE KCNU
TAF LATE TONIGHT OR EARLY ON WED. SO WILL KEEP VCTS IN THIS SITE FOR
THE 05-09Z TIME FRAME.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT TUE JUN 3 2008/

DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING OF
THE WAVE MOVING INTO CENTRAL KANSAS THIS EVENING AND POTENTIAL
SIGNIFICANT WEATHER OUTBREAK ON THURSDAY.

TONIGHT:
LATEST WATER VAPOR LOOP WAS SHOWING A DISTINCT WAVE MOVING THROUGH
EASTERN COLORADO. WE DID SOME EXTRAPOLATION AND IT APPEARS THAT THIS
WAVE SHOULD MOVE INTO CENTRAL KANSAS AROUND 03Z WITH THE POTENTIAL
FOR CONVECTION TO DEVELOP AROUND THAT TIMEFRAME AS WELL. SOME OF THE
STORMS COULD BECOME SEVERE DUE TO DECENT SHEAR IN THE 1-6KM LAYER
(40KTS). MOST OF THIS CONVECTION IS EXPECTED TO MOVE IN A WEST TO
EAST MANNER DURING THE EVENING...BUT IT MAY TEND TO PROPAGATE
SOUTHEAST AS THE LOW LEVEL FLOW BEGINS TO VEER OUT AFTER MIDNIGHT
WHICH MAY CAUSE THE CONVECTION TO AFFECT PORTIONS OF SOUTHEAST
KANSAS. AFTER THIS WAVE PASSES THROUGH BY DAYBREAK...WE SHOULD SEE
SOME SUBSIDENCE DEVELOP.

WEDNESDAY:
LATEST WATER VAPOR LOOP WAS SHOWING ANOTHER WAVE DIVING INTO THE
NORTHWEST U.S. THIS WAVE WILL CONTINUE DIG INTO THE ROCKIES TOMORROW
AND ALLOW FOR THE FRONT TO LIFT BACK TO THE NORTH AND CAUSE THE
UPPER LEVEL FLOW TO TURN TO THE SOUTHWEST. WE MAY SEE A ROGUE STORM
TRY TO DEVELOP IN CENTRAL KANSAS ALONG THE BOUNDARY...BUT THESE
CHANCES ARE LOOKING TO BE MINIMAL AT THIS TIME...DUE TO DECENT
CONVECTIVE INHIBITION BUILDING OVER THAT AREA. 1000-850MB FLOW IS
EXPECTED TO TURN TO THE SOUTHWEST SOUTH OF THE SURFACE BOUNDARY
TOMORROW AFTERNOON WHICH MAY ALLOW FOR TEMPERATURES TO REALLY SOAR
INTO THE MID AND UPPER 90S...ESPECIALLY IN CENTRAL AND SOUTH CENTRAL
KANSAS.

WEDNESDAY NIGHT:
THE MODELS ARE SHOWING SOME UPPER LEVEL DIFFLUENCE AND A WEAK
IMPULSE MOVING THROUGH NORTHWEST KANSAS ON WEDNESDAY NIGHT. IF WE
CAN GET A STORM OR TWO TO BUILD A LITTLE FURTHER SOUTH INTO WESTERN
KANSAS...WE MAY SEE THEM MOVE INTO CENTRAL KANSAS.
OTHERWISE...MOSTLY CLEAR SKIES ARE ANTICIPATED WITH BRISK SOUTHERLY
FLOW.

THURSDAY-THURSDAY NIGHT:
THE STRONG UPPER LEVEL TROF IS PROGGED TO MOVE THROUGH NORTHERN
KANSAS AND SOUTHERN NEBRASKA. THIS WAVE HAS SOME IMPRESSIVE DYNAMICS
WITH 0-6KM SHEAR VALUES AROUND 60 TO 70KTS FROM THE SOUTHWEST AND
MIXED LAYER CAPES AROUND 2000 J/KG. CANNOT RULE OUT THE TORNADO
THREAT WITH THESE STORMS EITHER...BUT A LOT OF THIS IS DEPENDENT ON
HOW MUCH THE LOW LEVEL FLOW BACKS AHEAD OF THE FRONT. SEVERE THREAT
SHOULD CONTINUE THROUGH THE REMAINDER OF THE EVENING MAINLY IN SOUTH
CENTRAL AND SOUTHEAST KANSAS.

FRIDAY-FRIDAY NIGHT:
THE CONVECTION SHOULD BEGIN TO MOVE OUT OF SOUTHEAST KANSAS MAINLY
FRIDAY MORNING...LEAVING BEHIND SOME SUBSIDENCE DURING THE LATE
AFTERNOON AND EVENING. THE MODELS DO SHOW SOME DECENT MOISTURE
RETURN/ISENTROPIC LIFT DEVELOPING OVER SOUTH CENTRAL KANSAS FRIDAY
NIGHT. AS A RESULT...WE WILL LEAVE A CHANCE OF THUNDERSTORMS IN
SOUTH CENTRAL AND SOUTHEAST KANSAS.

SATURDAY-TUESDAY:
ANOTHER UPPER LEVEL TROF WILL DEVELOP OVER THE ROCKIES THIS WEEKEND
AND KEEP US IN A WARM REGIME WITH TEMPERATURES CLIMBING INTO THE
90S. THERE IS ALSO SOME DECENT CAP OVER THE AREA SATURDAY AND SUNDAY
WHICH WILL LIMIT ANY CONVECTION CHANCES. THE NEXT CHANCE OF
THUNDERSTORMS APPEARS TO BE ON MONDAY AND TUESDAY AS THE NEXT UPPER
LEVEL TROF PASSES THROUGH.

COX

AVIATION...

FOR 18Z TAFS...MAIN AVIATION CONCERN THROUGH THIS PERIOD WILL BE
CONVECTIVE POTENTIAL.

CURRENTLY HAVE A SURFACE BOUNDARY SITUATED FROM NEAR KHUT TO KSLN.
SOUTH OF THIS FEATURE SOUTH WINDS PREVAIL WITH NORTH AND NORTHEAST
WINDS NORTH OF THIS FEATURE. IN THE UPPER LEVELS THERE IS A WAVE
APPROACHING EASTERN CO. FEEL THAT THUNDERSTORM CHANCES WILL INCREASE
GENERALLY AFTER 00Z AS THIS UPPER WAVE APPROACHES AND WOULD AFFECT
MAINLY THE NORTHEAST PORTION OF THE FORECAST AREA(KSLN AND KCNU).
ANOTHER AREA FOR STORM DEVELOPMENT WILL BE OVER NW KS WITH THIS
ACTIVITY STAYING MOSTLY NORTH OF THE FORECAST AREA OVERNIGHT. GIVEN
THE UNCERTAINTIES...WILL NOT HIT THUNDER TOO HARD IN ANY OF THE
TAFS...UNTIL THINGS BECOME MORE CLEAR.

THE SURFACE FRONT WILL LIFT NORTH ON WED PROVIDING GUSTY SOUTH WINDS
FOR KICT AND KCNU...WITH SOME GUSTS OVER 30MPH LIKELY.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  95  72  91 /  30  10  10  30
HUTCHINSON      67  97  69  91 /  30  10  10  30
NEWTON          68  94  71  90 /  30  10  10  30
ELDORADO        70  93  72  89 /  30  10  10  20
WINFIELD-KWLD   72  94  75  91 /  30  10  10  20
RUSSELL         65  92  66  83 /  40  30  30  40
GREAT BEND      65  98  67  87 /  30  20  20  40
SALINA          69  93  68  88 /  40  20  20  40
MCPHERSON       67  94  69  90 /  30  20  20  30
COFFEYVILLE     73  92  75  89 /  30  10  10  20
CHANUTE         71  92  75  89 /  30  10  10  20
IOLA            70  92  74  88 /  30  10  10  20
PARSONS-KPPF    71  92  75  89 /  30  10  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 3, 4:19 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
419 PM CDT TUE JUN 3 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-040930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
419 PM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

MORE STRONG TO SEVERE STORMS MAY DEVELOP OVER CENTRAL KANSAS THIS
EVENING AND MOVE INTO SOUTHEAST KANSAS AFTER MIDNIGHT. THE MAIN
THREATS WILL BE LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS.  HEAVY
RAINFALL AMOUNTS AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A VERY UNSTABLE AIR MASS IN COMBINATION WITH A LINGERING FRONTAL
BOUNDARY WILL KEEP THUNDERSTORMS IN THE FORECAST THROUGH FRIDAY
NIGHT. SOME OF THE STORMS WILL LIKELY BE SEVERE DURING THIS
PERIOD...WITH POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND EVEN A
FEW TORNADOES. AT THIS POINT...THE BEST CHANCES FOR SEVERE WEATHER
APPEAR TO BE THURSDAY OVER CENTRAL AND SOUTH-CENTRAL KANSAS...AND
THURSDAY NIGHT ACROSS THE ENTIRE AREA AS A COLD FRONT AND DRYLINE
PASSES THROUGH. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE
POSSIBLE...ESPECIALLY THURSDAY NIGHT. STAY TUNED FOR LATER
FORECASTS...AS THERE REMAINS SOME UNCERTAINTY REGARDING SEVERAL
METEOROLOGICAL FACTORS.

FURTHERMORE...STRONG STORMS WILL BE POSSIBLE FRIDAY AND FRIDAY
NIGHT.

ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK. SOME
OF THE STORMS COULD BE STRONG WITH THIS NEXT WEATHER MAKER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS TONIGHT...ESPECIALLY IN
CENTRAL AND SOUTHEAST KANSAS. ADDITIONALLY...SPOTTER ACTIVATION MAY
BE NEEDED ANY LATE AFTERNOON AND EVENING THROUGH THURSDAY NIGHT.
CHECK LATER OUTLOOKS FOR MORE DETAILED INFORMATION.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/KLEINSASSER

In the hours before

Local storm report, Jun 3, 8:19 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
819 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND GST     6 S ANTHONY             37.07N 98.03W
06/03/2008  E70.00 MPH       HARPER             KS   LAW ENFORCEMENT

            STRONG WINDS WITH LOSS OF POWER IN ANTHONY

0817 PM     TSTM WND GST     ANTHONY                 37.15N 98.03W
06/03/2008  E80.00 MPH       HARPER             KS   LAW ENFORCEMENT

&&

JMB
Local storm report, Jun 3, 8:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
822 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     2 WSW ATTICA            37.24N 98.26W
06/03/2008  E60.00 MPH       HARPER             KS   TRAINED SPOTTER

            STRONG WINDS AND LOSS OF ELECTRICITY.

&&

JMB
Local storm report, Jun 3, 8:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
841 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     NNE ANTHONY             37.16N 98.03W
06/03/2008  E60.00 MPH       HARPER             KS   TRAINED SPOTTER

&&

BDK
Local storm report, Jun 3, 8:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
853 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     4 W SOUTH HAVEN         37.04N 97.48W
06/03/2008  E70 MPH          SUMNER             KS   TRAINED SPOTTER

&&

REC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:54 PM CDTSevere Thunderstorm WarningICTHarper50 min
Jun 3, 8:26 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner64 min
Jun 3, 8:46 PM CDTSevere Thunderstorm WarningICTKingman, Reno24 min
Jun 3, 9:10 PM CDTSevere Thunderstorm WarningICTButler65 min
Jun 3, 9:31 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Greenwood59 min
Jun 3, 9:37 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick53 min
Jun 3, 10:07 PM CDTSevere Thunderstorm WarningICTMontgomery, Wilson53 min
Jun 3, 10:26 PM CDTSevere Thunderstorm WarningICTCowley49 min
Jun 3, 10:29 PM CDTSevere Thunderstorm WarningICTLabette, Neosho61 min
Jun 3, 10:42 PM CDTAreal Flood WarningICTCowley5 hr
Jun 3, 11:03 PM CDTSevere Thunderstorm WarningICTCowley, Sumner57 min
Jun 4, 3:42 PM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more28 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.